blurry vision post accutane

GD Star Rating
loading...

Hi! My 17 year old son just finished accutance at the end of October. He was taking 80mg/day for 7 months and then 40mg/day for the last month (October). He has been off of the accutane for @ 6 weeks. His eyes seem to be drier now that he is off of the accutane and he sometimes has a bit of blurry vision. Is this still normal considering accutane dries out the eyes so much. Has anyone else experienced this?

Thank you,

Irish

  1. Mari added:

    irish yes this is a side effect from accutane and thruth be told it might be a permanent side effect that the doctor didn’t tell you about. Doctor seem to deny post-accutane side effects so that you can’t blame them later. Your son has been through a hypervitaminosis A with taking accutane and taking it for that long time. Let me tell you what you can do to help your son and this the doctor will not tell you about but the best thing you can do at this point is to decrease vitamin A from his diet. If he eats stuff like carrots, sweet potatos, cantaloupes, spinach which are full of vitamin A he will get worse. He has got to lower vitamin A food to minimum. How are his lips doing? Can I ask how much is his body weight? 80mg of accutane is an awful lot of accutane, he must weight like over 170 pounds to have taken that much.

  2. pinapplecounty added:

    I had perfect vision before taking accutane, but latelyi have been having blurry vision too. They dont stay blurry for the entire day, but i do have hard time reading distant signs and letters sometimes during the day. I have been on accutane for 4 weeks now.

  3. Irishharry7 added:

    Hi again. Thanks for the quick responses. Yes, my son weighs @ 170 – 175/lb. He had very severe acne of his face and upper back with his upper back being the worst. He also had acne on his chest, arms, lower back, but not as bad. From what I have read, it seems that many people are left with blurry vision. He also doesn’t experience it all the time or for all of the day. I am going to wait a little while longer before taking him to the eye doctor. His vision was always perfect before this.

    Irish

  4. Mari added:

    Yes, you should get him eye examined and remember what i tell you tell him to stay away from food with high vitamin A content.

    I had blurry vision very few times during accutane but when i felt accutane sides rough i dropped down the dosage so my vision hasn’t been affected in the afterwards. What accutane affected me was my bowels, I never fully recovered and it’s being 3 years since i took accutane. But i been doing a lot better than back then.

  5. Irishharry7 added:

    Hi Mari! Thanks again for the quick reply. He doesn’t eat that many foods with high vitamin A content right now. In reply to your earlier question about his lip, they are better now, but when he was on the accutane, they were VERY DRY and PEELING. He had several prescriptions to help with them, but he liked plain vaseline best. He really didn’t have that many side effects for the high doseage that he was on, except for being very tired and some joint pain when doing alot of physical activity. I guess if your acne is severe, as his was, then you will not experience as many side effects because you need the higher dose to combat the acne.

    My other biggest concern for him now, besides the blurry vision, is that he has some depressed scars and a couple of raised scars on his upper back. The first derm that we went to (no longer go to her – with a fantastic one now) put him on adoxa – 100/mg 2x/day while on the accutane (bad idea) and pushed light chemical peels and cortisone injections for his cysts. Even though, from everything I had read, I knew that you shouldn’t get peels while on the accutane, I finally let her bully me into getting them for him. Also, she pushed and pushed the cortisone injections everytime we were there. SHE NEVER did them herself, though, it was a different person everytime and I think that they injected too much, thus causing the depressed scars. I think that the combination of the injections and peels caused his scars. I feel so bad and guilty that I let this happen, even though I know I did the best I could at the time. The raised scars can be helped somewhat, but I don’t think there is much we can do for the depressed ones. He will always have a reminder of the severe acne he had.

    Thanks again. I will keep you posted.

    Irish

  6. Mari added:

    Some peelings do work along with accutane. I know the derm I went had some glycolic acid peels along with accutane but I didn’t get to those cause they were expensive and I couldn’t afford them. I’m so sorry to hear about the scars. One of our posters Maya knows a lot about to treat those so she can give you wise advice. I didn’t really had scars. In all accutane is meant to get better a real bad acne so whatever the improvement is a good thing.